Alert archive / Illinois / Freeze Warnings in 2014
Freeze Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Apr 15, 2014, 3:07 PM CDT for 12 counties in Illinois. It took effect at Apr 16, 2014, 1:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2014, 3:07 PM CDT (20:07 UTC)
- In effect from
- Apr 16, 2014, 1:00 AM CDT
- Expired
- Apr 16, 2014, 7:26 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
Counties Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Moultrie County, IL, Richland County, IL, Shelby County, IL
The radar
The Evansville,IN radar (KVWX), 113 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- -130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
980 WWUS73 KILX 152007 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 307 PM CDT TUE APR 15 2014 ...FREEING WARNING OVERNIGHT ACROSS SOUTHEAST ILLINOIS... ILZ052-054-056-061>063-066>068-071>073-160500- /O.NEW.KILX.FZ.W.0002.140416T0600Z-140416T1400Z/ CHRISTIAN-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...TAYLORVILLE...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 307 PM CDT TUE APR 15 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. * TEMPERATURE...TEMPERATURES WILL DROP INTO THE UPPER 20S TO AROUND 30 DEGREES DURING OVERNIGHT INTO EARLY WEDNESDAY MORNING AS SKIES CLEAR AND WINDS BECOME LIGHT. * IMPACTS...EARLY SEASON VEGETATION AND SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. BRING POTTED PLANTS INDOORS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 07
2 follow-up statements
069 WWUS73 KILX 160403 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1103 PM CDT TUE APR 15 2014 ...FREEING WARNING OVERNIGHT ACROSS SOUTHEAST ILLINOIS... ILZ052-054-056-061>063-066>068-071>073-161400- /O.CON.KILX.FZ.W.0002.140416T0600Z-140416T1400Z/ CHRISTIAN-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...TAYLORVILLE...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 1103 PM CDT TUE APR 15 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT WEDNESDAY. * TEMPERATURE...TEMPERATURES WILL DROP INTO THE UPPER 20S TO AROUND 30 DEGREES DURING OVERNIGHT INTO EARLY WEDNESDAY MORNING AS SKIES CLEAR AND WINDS BECOME LIGHT. * IMPACTS...EARLY SEASON VEGETATION AND SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. BRING POTTED PLANTS INDOORS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AUTEN
171 WWUS73 KILX 161226 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 726 AM CDT WED APR 16 2014 ILZ052-054-056-061>063-066>068-071>073-161330- /O.CAN.KILX.FZ.W.0002.000000T0000Z-140416T1400Z/ CHRISTIAN-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...TAYLORVILLE...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 726 AM CDT WED APR 16 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE RISEN ABOVE FREEZING IN MOST AREAS. $$ GEELHART
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 15, 3:03 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 15, 3:03 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 303 PM CDT Tue Apr 15 2014 .DISCUSSION... ISSUED 300 PM CDT Tue Apr 15 2014 One more night of freezing conditions is on tap, then warmer conditions will finish out the week. However, very few areas will see above normal temperatures over the next 7 days. The storm system that will bring significant snows to NE Minnesota and N Wisconsin will drag a cold front across IL Thur night into Friday. We will see a return of colder air Fri/Fri night as a result, but hopefully not more freezing temps like the 15/06z GFS run indicated. SHORT TERM...Tonight through Friday. Scattered flurries developed this afternoon in our NE counties as the upper trough axis pushed across eastern IL. That precipitation should come to an end by evening as subsidence prevails in the wake of the trough. Mostly clear skies are expected overnight with weakening winds for the balance of the night, setting up favorable radiational cooling conditions, especially in the east. The coldest air will be primarily closer to the Indiana border, with freezing conditions in most of our KILX CWA. Based on climatological analysis of the current growing season so far, only out southern third of counties have seen enough growing degree days to warrant freeze headlines. Given that, and the expectation for the coldest lows to be in the east, we decided to issue a Freeze Warning only for 11 of our SE counties. Basically SE of a line from Christian to Coles counties. We are expecting southerly winds to begin to develop from west to east late tonight, which will work to keep western areas warmer, or have their low temps occur earlier in the night. The winds should even develop in the east shortly after sunrise on Wed, helping push temps above freezing by 9 am. The south winds will increase quickly on Wed, in response to low pressure to the NW of IL. Momentum transfer plots show mixing heights will tap into wind speeds of 40-45 mph. We should see sustained south winds climb into the 20-30 mph range, with some gusts to 40 mph. The peak winds look to be for 4 hours between 11 am and 3 pm, but gusts will continue into early evening. We are close to wind advisory criteria, or 30-39 mph sustained winds for an hour or more. Areas west of I-55 will have the stronger winds, so closer analysis may be needed from tonight's models to see if an advisory is warranted. As the cold front arrives later Thursday, we will see increasing mid level moisture, and probably some virga on radar later in the afternoon. Cold rain showers may develop Thur night as colder air begins to filter into IL behind the cold front. We can not completely rule out some snow flakes reaching the ground late Thur night into Friday morning, but air temps from 850mb to the surface do not see supportive of snow reaching the ground, so we will keep all precipitation chances as rain for now Thur night into Fri morn. By Friday afternoon, a dry punch behind the front will help to shut down precip from west to east. The pocket of cold air will be brief, but we may see enough clearing for a few spots in the north to approach the mid 30s for low temps. No freezing conditions are forecast at this time Friday night. LONG TERM...Saturday through Tuesday. A warming trend will establish next weekend ahead of the next weather system. Highs should reach the low 60s on Sat and mid to upper 60s on Sunday, which will be close to normal highs. Rain chances will begin again Saturday night NW of the IL river, then expand eastward on Sunday as the lower troposphere saturates closer to the ground. Our highest PoPs in the extended are Sunday night, with 40-50 Pct chances across the board, in response to the upper trough axis and shortwave pushing across IL. Monday and Tuesday will see a return of high pressure with dry and relatively mild conditions. Shimon && .AVIATION... ISSUED 1255 PM CDT Tue Apr 15 2014 Scattered to broken cumulus cloud field with VFR bases of 4-6k ft over central IL airports early this afternoon to gradually decrease from west to east later this afternoon and dissipate by sunset as upper level trof over MI/IN pulls eastward across the ohio river valley during this afternoon. Breezy nw winds 10-15 kts and gusts near 20 kts to diminish light and variable after sunset as weak high pressure ridge drifts east over IL. 1001 mb low pressure over central MT to track to the western MN/IA border by 18Z/1 pm Wed. This to increase mid/high clouds from the west later tonight into Wed morning. Also increasing pressure gradient Wed morning to increase sse winds 15-20 kts with gusts 25-30 kts after 14Z/9 am Wed. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING from 1 AM to 8 AM CDT Wednesday FOR ILZ054-056- 061>063-066>068-071>073. &&
Hazardous weather outlook, Apr 15, 11:42 AM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1142 AM CDT TUE APR 15 2014 ILZ027>031-036>038-040>057-061-161200- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1142 AM CDT TUE APR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AGAIN OVERNIGHT UNTIL MID MORNING WEDNESDAY ESPECIALLY EAST OF THE ILLINOIS RIVER. PEOPLE WITH SENSITIVE VEGETATION SHOULD TAKE PRECAUTIONS TO PROTECT VULNERABLE PLANTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTH WINDS ON WEDNESDAY WILL GUST FROM 35 TO 40 MPH...WITH THE HIGHEST VALUES FROM I-55 NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ062-063-066>068-071>073-161200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1142 AM CDT TUE APR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES ARE LIKELY TO FALL BELOW FREEZING AGAIN OVERNIGHT UNTIL MID WEDNESDAY MORNING ACROSS SOUTHEAST ILLINOIS. PEOPLE WITH SENSITIVE VEGETATION WILL NEED TO TAKE PRECAUTIONS TO PROTECT VULNERABLE PLANTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. 07
Nearby
Freeze Warnings in Illinois, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.